Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Had a dilation and curettage and novasure procedure. Started bleeding, having pain in leg and having black discharge. What to do?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1279 Questions
Question
I had a D & C and the Novasure procedure July of 2012. No probs or complications until April of this year. Started bleeding red blood and having severe pain in my lower right side that radiates down my leg and around my back. Went to gyno, could not find anything on vaginal ultrasound. He told me to give it a couple of cycles and maybe it will work itself out. Continued having black discharge 2 weeks out of the month along with twinges of pain on my lower right side. It was bearable. Now I am bleeding red again (not heavy) and having severe pain on lower right side which is radiating down my leg and around my back. I am also nauseated and the pain is so bad, it brings me to tears. Do I go to the ER? I feels that the ER is for heart attacks and other serious injuries. I don't know what to do or what is causing this pain!
Posted Sun, 1 Sep 2013 in Women's Health
 
 
Answered by Dr. Arif N Khan 1 hour later
Brief Answer:
Could be normal or pelvic infection

Detailed Answer:
Hi,
Thank you for choosing XXXXXXX Small amount of bloody discharge is quite common after Novasure procedure. Its a minor side effect, this can go for some weeks to 1 or 2 months. Again some amount of pain will be there, for which you can take below mentioned drugs.
For bleeding you can take Mefenamic acid tablets along with Ethamsylate and for pain abdomen you can take NSAIDs(Ibuprofen tablets for dose and prescription kindly consult your doctor.
Pain abdomen radiating to right can also be a sign of pelvic infection(lower abdomen) kindly consult your doctor whether to take antibiotics or not. Because it is be decided after examining you.
Kindly get alarmed if you have:
fever >100.4 F
worsening / severe pain abdomen/ nausea & vomitting/ diarrohoea not getting releived by medication
green vaginal discharge
Novasure is not a contraceptive procedure, kindly consult your doctor for any method which suits you.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow-ups. If you like my answers kindly rate it, and write a review as well. Please do not forget to accept it.
Thank you,
Wish you good health.
Regards,
Dr Arif
You can consult me again directly through my profile
WWW.WWWW.WW

Above answer was peer-reviewed by
 
Follow-up: Had a dilation and curettage and novasure procedure. Started bleeding, having pain in leg and having black discharge. What to do? 8 minutes later
I dont think you understood my problem. I had the novasure over a year ago. It worked great until 4 months ago. Started bleeding red and black discharge. Also extreme pain on lower right side which radiates down my leg and around my back. Lasts for 2 weeks and comes every month. Does this mean the ablation failed? What could be causing this extreme pain? Ibuprofen takes the edge off the pain for awhile but it never goes away completely and the severity of pain comes in waves.
 
 
Answered by Dr. Arif N Khan 1 hour later
Brief Answer:
Endometrial ablation failure

Detailed Answer:
Hi XXXXXXX
Sorry I misinterpreted 2012 as 2013... After analyzing your query, you need to undergo a scan pelvis to know the uterus size, any endometrial(Inner lining of uterus) pathology and endometrial thickness. After endometrial ablation we usually expect gradual decrease in bleeding and slowly going for amenorrhoea. But in your case there might be some pathology in uterus or ovary or cervix to cause this problem. Yes In your case I feel its ablation failure.
If the scan or examination shows any abnormality I suggest you to undergo hysterectomy, than conserve the uterus.
Chronic lower abdominal pain can be due to pelvic infection, which needs to be ruled out.
Again hysterectomy is the answer for chronic pelvic pain.
If you do not have any further clarification you can close the discussion. Kindly rate & review my answer. Wish you good health.
Regards,
Dr Arif
You can consult me again directly through my profile
WWW.WWWW.WW

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor